Alert archive / Puerto Rico / Special Weather Statements in 2021
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Oct 1, 2021, 4:35 PM CDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2021, 4:35 PM CDT (21:35 UTC)
- Expired
- Oct 1, 2021, 5:30 PM CDT
- In force
- 55 min
- Issued by
- NWS JSJ
- Hail
- 0.00 in
- Wind
- 30
The radar
The San Juan radar (TJUA), 62 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
027
WWCA82 TJSJ 012135
SPSSJU
Special Weather Statement
National Weather Service San Juan PR
535 PM AST Fri Oct 1 2021
PRZ005-006-008>010-012230-
Northwest PR-North Central PR-Central Interior PR-
Mayaguez and Vicinity PR-Western Interior PR-
535 PM AST Fri Oct 1 2021
...Strong thunderstorms will impact portions of Las Marias, Lares,
Florida, Morovis, Vega Alta, San Sebastian, Arecibo,, Vega Baja,
Maricao, Camuy, Barceloneta, Hatillo, Utuado and Manati
Municipalities through 630 PM AST...
At 532 PM AST, Doppler radar was tracking strong thunderstorms
across these municipalities, moving slowly northward.
HAZARD...Frequent cloud to ground lightning and wind gusts in excess
of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1840 6634 1815 6696 1828 6704 1849 6656
1848 6653 1847 6645 1849 6643
TIME...MOT...LOC 2132Z 166DEG 2KT 1830 6673
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
GLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Oct 1, 4:21 PM CDT, 14 minutes earlier.
Area forecast discussion, Oct 1, 4:21 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
521 PM AST Fri Oct 1 2021
.SYNOPSIS...Unstable condtions with showers and thunderstorms will
continue over the area through Sunday. The best moisture will be
encountered from the feed into Major Hurricane Sam, but gradual
drying--especially in the mid levels will occur after Saturday and
into next week as stability and winds increase. Hazardous marine
conditions will also return then--mainly in the Atlantic waters.
&&
.SHORT TERM...Tonight through Sunday...
A few popcorn showers and thunderstorms developed during the
afternoon and an area of showers and thunderstorms was observed
invading the southeastern local Caribbean waters and crossing
Saint Croix. But, the most intense activity did not begin until
after 4 PM AST in Puerto Rico. Between 1 and 3 inches of rain
fell in a line between Mayaguez and Toa Baja and Corozal during
the late afternoon hours and this will spread thunderstorms
across the local inner waters from San Juan to Arecibo after 5 PM
AST.
Showers and thunderstorms are expected to continue into the
nighttime hours over the local waters before they fade. Showers
are also expected to continue over the waters southeast of Puerto
Rico in light southeast flow and come onshore from time to time
early Saturday morning. Columnar moisture is expected to increase
from the 1.43 inches seen in the sounding this morning to over 2
inches by Saturday afternoon as the final moisture feed from Major
Hurricane Sam pulls across the area. Most of the moisture will
clear the area on Saturday night, but patches of low level
moisture will move across the area in increasing trade winds.
Currently the GFS shows winds around 12 knots from the southeast
at 850 mb, but that is expected to increase to 20 to 25 knots by
Sunday evening. Mid level temperatures are favorable to convective
activity through Sunday, and the GFS shows of passing upper level
divergence peppering the area that can lend support during the
period. Of course, with winds increasing and remaining close to
east southeast through the period, northwest Puerto Rico will
begin to be favored by the afternoon thunderstorms Saturday and
Sunday. The NASA model shows significant Saharan dust entering the
area on Saturday night and continuing with the wind surge.
.LONG TERM...Monday through Saturday...//Issued 417 AM AST Fri
Oct 1 2021//
Long term forecast is still on track. A mid to upper level ridge
will build across the local area as an upper trough across the
western Atlantic into the central Caribbean continues to weaken.
At lower levels, moderate to fresh easterly winds will prevail
early in the cycle. Under the building ridge, a drying trend is
still expected from late Monday through at least Tuesday with
precipitable water values remaining below the normal range through
Saturday. Shallow patches of moisture embedded in the trade
winds, however, will move from time to time across the eastern
Caribbean. As a result, seasonable weather conditions are still
expected across the forecast area much of the upcoming week, with
passing showers during the night and early morning hours across
the USVI and portions of east/southeast PR, followed by diurnally
induced afternoon convection over western PR. Breezy Mon-Tue. Heat
indices will be into the 100s with temperatures in many areas
ranging from the upper 80s to lower 90s. Saharan dust particles
continue this way, and some haziness is expected early next
workweek.
&&
.AVIATION...VFR conds expected across the local terminals through
most of the forecast period. TSRA will affect TJMZ and TJSJ and
nearby areas until 02/01Z. Therefore VCTS written in the TAF, but
TEMPO TSRA may be added later as the situation unfolds. Light SE
winds observed today, allowing sea breeze variations from the NE
at TJSJ and TJBQ. Light easterly winds expected tonight. SCT SHRA
and brief TSRA possibly moving in late tonight, which could affect
TIST and TISX late tonight.
&&
.MARINE...Conditions will subside tonight, but hazardous seas due
to winds and northerly swell from Major Hurricane Sam will return
on Sunday and continue through at least Wednesday. Showers and
scattered thunderstorms may be expected from time to time through
at least Sunday. The rip current risk is high for the northern
coast of Puerto Rico, but this will subside with the seas so that
by Saturday night, rip current risk will be moderate or less.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 89 78 90 / 50 60 40 50
STT 79 89 79 89 / 50 50 50 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through late tonight for North Central-
Northeast-San Juan and Vicinity-Southeast.
High Rip Current Risk through Saturday afternoon for Northwest.
VI...High Rip Current Risk until 6 PM AST this evening for St Croix.
AM...Small Craft Advisory until 2 AM AST Saturday for Atlantic Waters
of Puerto Rico and USVI from 10 NM to 19.5N-Coastal Waters
of Northern Puerto Rico out 10 NM.
&&
SHORT TERM...GL
LONG TERM....WS
PUBLIC DESK...FRGHazardous weather outlook, Oct 1, 4:00 AM CDT, 12 hours 35 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 344 AM AST viernes 1 de octubre de 2021 AMZ710>745-PRZ001>013-020745- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 344 AM AST viernes 1 de octubre de 2021 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y Esta noche .Tronadas...Existe el potencial de tronadas aisladas con lluvia fuerte y rafagas de vientos esta tarde a traves de sectores del Area Metropolitana de San Juan del interior y oeste de Puerto Rico. .Inundaciones...Lluvias fuertes podrian resultar en inundaciones urbanas y de riachuelos. .Olas...Oleaje de hasta 8 pies se espera a traves de las aguas mar afuera del Atlantico. .Corrientes marinas...Existe un riesgo alto de corrientes marinas para las playas del norte de Puerto Rico. Culebra y el este de Vieques tienen un riesgo moderado de corrientes. .Calor...Se esperan indices de calor entre 102-107 grados a traves de zonas urbanas y costeras. .Dias dos hasta el siete...sabados a jueves Se esperan aguaceros y tronadas en las tardes causando un riesgo elevado de inundaciones urbanas y de riachuelos mayormente para el interior de Puerto Rico. Una onda tropical resultara en condiciones inestables a traves de las islas en el fin de semana. Continuara moderado el riesgo de corrientes marinas a traves de las playas con orientacion al norte de las islas. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre inundaciones, vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-020745- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 344 AM AST viernes 1 de octubre de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Olas...Oleaje de hasta 8 pies se espera a traves de las aguas mar afuera del Atlantico y en el pasaje de Anegada. .Corrientes Marinas...Existe un riesgo alto de corrientes marinas para las playas del este de Santa Cruz. El riesgo es moderado en el resto de las playas. .Dias dos hasta el siete...sabado a jueves Una onda tropical resultara en condiciones inestables a traves de las islas en el fin de semana. Continuara moderado el riesgo de corrientes marinas a traves de las playas con orientacion al norte y este de las islas. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre inundaciones, vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
In the hours before
Special weather statement, Oct 1, 3:48 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service San Juan PR
448 PM AST Fri Oct 1 2021
PRZ001-005-006-012115-
San Juan and Vicinity PR-North Central PR-Central Interior PR-
448 PM AST Fri Oct 1 2021
...A strong thunderstorm will impact portions of Florida, Morovis,
Naranjito, Vega Alta, Bayamon, Toa Baja, Vega Baja, Barceloneta,
Dorado, Ciales, Corozal, Manati and Toa Alta Municipalities through
515 PM AST...
At 446 PM AST, Doppler radar was tracking a strong thunderstorm over
these muncipalities, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1847 6631 1848 6626 1846 6622 1847 6618
1830 6615 1827 6655 1848 6657 1849 6656
1847 6648 1847 6645 1849 6643 1849 6637
TIME...MOT...LOC 2046Z 171DEG 11KT 1840 6636
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
GLSpecial weather statement, Oct 1, 3:56 PM CDT, 39 minutes before
Comunicado Especial sobre las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
448 PM AST viernes 1 de octubre de 2021
Una tronada fuerte impactara los municipios de Florida, Morovis,
Naranjito, Vega Alta, Bayamon, Toa Baja, Vega Baja, Barceloneta,
Dorado, Ciales, Corozal, Manati y Toa Alta hasta las 515 PM AST...
A las 446 PM AST, el radar Doppler estaba mostrando una tronada
fuerte sobre estos municipios, moviendose norte hasta 15 mph.
PELIGROS...Vientos en exceso de 30 mph.
RECURSO...Radar.
IMPACTOS...Rafagas de vientos pudieran derrumbar ramas de arboles y
objetos sueltos.
MEDIDAS DE PRECAUCION/PREPARATIVOS...
Si se encuentra en el exterior, considere buscar refugio dentro de
un edificio.
Lluvias torrenciales estan ocurriendo con esta tronada y pudieran
causar inundaciones localizadas. No conduzca su vehiculo por
carreteras inundadas.
Rayos frecuentes de nube a suelo estan ocurriendo con estas tronadas.
Los rayos pueden afectar hasta 10 millas lejos de la tronada. Busque
lugar seguro dentro de un edificio o vehiculo. Vientos en rafagas
hasta 10 mph son posibles con estas tormentas.
&&
TAMANO MAXIMO DE GRANIZO...0.00 PULGADAS
RAFAGA DE VIENTO MAXIMA...30 MPH
GL/FRGSpecial weather statement, Oct 1, 4:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
535 PM AST Fri Oct 1 2021
PRZ005-006-008>010-012230-
Northwest PR-North Central PR-Central Interior PR-
Mayaguez and Vicinity PR-Western Interior PR-
535 PM AST Fri Oct 1 2021
...Strong thunderstorms will impact portions of Las Marias, Lares,
Florida, Morovis, Vega Alta, San Sebastian, Arecibo,, Vega Baja,
Maricao, Camuy, Barceloneta, Hatillo, Utuado and Manati
Municipalities through 630 PM AST...
At 532 PM AST, Doppler radar was tracking strong thunderstorms
across these municipalities, moving slowly northward.
HAZARD...Frequent cloud to ground lightning and wind gusts in excess
of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1840 6634 1815 6696 1828 6704 1849 6656
1848 6653 1847 6645 1849 6643
TIME...MOT...LOC 2132Z 166DEG 2KT 1830 6673
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
GLThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:32 PM CDT | Areal Flood Advisory | JSJ | 78 min | |
| Oct 1, 3:28 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Oct 1, 3:48 PM CDT | Special Weather Statement | JSJ | 27 min | |
| Oct 1, 4:02 PM CDT | Areal Flood Advisory | JSJ | 118 min | |
| Oct 1, 4:20 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 1, 5:04 PM CDT | Areal Flood Advisory | JSJ | 116 min |
Nearby
Special Weather Statements in Puerto Rico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.